Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
177 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Should Gabapentin dosage be reduced to alleviate itching?

I recently was prescribed gabapentin for itching and I believe it is causing additional problems with my health. I will be discussing this with the prescribing dermatologist soon. in the meantime, I will be cutting the dosage as much as possible. I believe this is the correct approach. Do you
Sat, 22 Jun 2019
Report Abuse
General & Family Physician 's  Response
Hello,

Gabapentin is an anticonvulsant and antiepileptic drug used to control nerve pain along with its primary use for epilepsy.

If it is causing additional problems, then, should report to the doctor who prescribed to you and choose other alternatives.

With regards to itching should determine first why it happens in order to treat the underlying cause that will treat itching automatically.

You should ask the dermatologist or your caring doctor what is causing this itchiness.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Albana Sejdini, General & Family Physician

I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Is Lyrica addicting? If I take Gabapentin in lieu of due to cost, how is it dosed? I have been told it is not a long acting drug. I currently am...